A degree bound for families of rational curves on surfaces

Niels Lubbes

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We give an upper bound for the degree of rational curves in a family that covers a given birationally ruled surface in projective space. The upper bound is stated in terms of the degree, sectional genus and arithmetic genus of the surface. We introduce an algorithm for constructing examples where the upper bound is tight. As an application of our methods we improve an inequality on lattice polygons.
Original languageEnglish (US)
Pages (from-to)30-47
Number of pages18
JournalJournal of Pure and Applied Algebra
Issue number1
StatePublished - Jan 2019
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2021-03-11
Acknowledgements: I would like to thank Josef Schicho for useful discussions. This work was supported by base funding of the King Abdullah University of Science and Technology.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'A degree bound for families of rational curves on surfaces'. Together they form a unique fingerprint.

Cite this